Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 18, 2000, 5:48 PM CDT for Santa Rosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 18, 2000, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS54 KMOB 182250 SVRMOB FLC113-182330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 548 PM CDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM 16 MILES NORTHEAST OF MILTON MOVING SOUTHWEST AT 10 MPH. LARGE HAIL AND DAMAGING DOWNBURST WINDS UP TO AROUND 60 MPH WILL BE THE PRIMARY THREAT FROM THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:13 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 18, 3:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT FRI AUG 18 2000 DEEP RIDGING WILL REMAIN GENERALLY OVER THE FORECAST AREA THROUGH SUNDAY...ALTHOUGH SOMEWHAT WEAKENED BY THE UPPER TROF OVER THE NORTHEAST. THE COLD FRONT APPROACHING FROM THE NORTH WILL MOVE INTO THE FORECAST AREA TONIGHT AND THEN TO NEAR THE COAST BY SATURDAY AFTERNOON...AND THEN REMAIN GENERALLY THERE THROUGH SUNDAY. A MID LEVEL SHORT WAVE WILL ALSO MOVE SOUTHWARD THROUGH THE FORECAST AREA TONIGHT AIDING IN THE DEVELOPMENT OF ISOLATED CONVECTION ALONG THE FRONT. EXPECT THAT THE ISOLATED CONVECTION WILL BE CONFINED TO THE NORTHERN PORTION OF THE FORECAST AREA AS INSTABILITY WILL DIMINISH RAPIDLY AFTER SUNSET. SOUNDINGS INDICATE SUFFICIENT MOISTURE ABOVE ABOUT 800 MB SO WILL KEEP A CHANCE POP IN FOR THE COASTAL COUNTIES...IN THE VICINITY OF THE FRONT...WITH A SMALL POP NORTH. WILL PUT SLIGHTLY BETTER POPS OVER THE EASTERN PORTION OF THE FORECAST AREA WHERE SLIGHTLY BETTER CONVERGENCE AND MOISTURE IS EXPECTED ALONG THE FRONT DUE TO A WAVE THAT IS SET TO DEVELOP ON THE FRONT NEAR THE ALABAMA/GEORGIA BORDER. WITH THE FRONT LINGERING OVER THE SOUTHERN PORTION OF THE AREA ON SUNDAY...WILL KEEP A SMALL CHANCE POP THEN AS WELL WITH AN ISOLATED POP FURTHER NORTH. FOR FIRE WEATHER...NO WATCHES OR WARNINGS AS MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS. PRELIMINARY NUMBERS... MOB BB 075/098 072/095 072 290212 PNS BB 078/094 076/094 076 290312 DTS BB 082/091 080/091 080 290312 GZH BB 073/096 070/096 071 291312 2R0 BB 070/096 069/096 070 292201 61A BB 070/096 069/096 070 292201 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:22 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 38 min |
| Aug 18, 4:55 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 35 min |
| Aug 18, 5:12 PM CDT | Tornado Warning | MOB | Okaloosa | 33 min |
| Aug 18, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.